MAUDE Adverse Event Report: Houston Pulse Gen Model 1000; Generator

Houston Pulse Gen Model 1000; Generator
Model Number 1000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Movement Disorder (4412)
Date of Event 08/16/2026
Type of Reportable Event Death
Event or Problem Description
It was reported that the patient presented with a new onset of "choreiform-type movement disorder" two days after a vns battery replacement.Brain mri and csf were reportedly unremarkable.Normal and autostim output currents were turned off.Update was later received that the event was more aligned with the movement disorder, ballismus.The vns was disabled for several hours to assess whether the stimulation was contributing to the patient's symptoms.Despite cessation of stimulation, no improvement or reduction in the choreiform/ballistic movements was observed update was later received that the patient passed away.The patient died due to worsening hypoxaemic respiratory failure from aspiration pneumonia.It was noted by the treating team that the medications administered in an attempt to control the severe movement disorder may have increased the patient's respiratory vulnerability.Additionally, while the patient had a known history of kbg syndrome, the underlying condition was not considered sufficient to explain the abrupt onset and severity of the neurological symptoms.As such, clinicians indicated that the movement disorder itself, and/or complications associated with its treatment, may have contributed to the patient's overall clinical deterioration and subsequent death.No other relevant information has been received to date.

Brand Name
Pulse Gen Model 1000
Common Device Name
Generator
Manufacturer (Section D)
Houston
100 cyberonics boulevard
houston TX 77058
Manufacturer (Section G)
Houston
100 cyberonics boulevard
houston TX 77058
Manufacturer Contact
cindy scott
100 cyberonics blvd
houston, TX 77058
+1(281)667-2681
MDR Report Key50860474
Report Number1644487-2026-11115
Device Sequence Number10053822
Product Code LYJ
UDI-Device Identifier05425025750405
UDI-Public05425025750405
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P970003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial
Report Date (Section B) 09/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1000
Device Lot Number206787
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2026
Initial Report FDA Received Date09/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/05/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization;
Patient Age8 YR
Patient SexMale